Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 159, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 15, 2019, 4:23 PM CDT for Blaine County, Thomas County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2019, 4:23 PM CDT (21:23 UTC)
- Expired
- Jul 15, 2019, 5:15 PM CDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 23 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:30 PM CDT | TSTM WND GST 60 | 1 S Thedford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 3:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -455 J/kg
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723
WUUS53 KLBF 152123
SVRLBF
NEC009-171-152215-
/O.NEW.KLBF.SV.W.0159.190715T2123Z-190715T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
423 PM CDT Mon Jul 15 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Blaine County in north central Nebraska...
Central Thomas County in north central Nebraska...
* Until 515 PM CDT.
* At 422 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Purdum to 6 miles east of
Seneca, moving southeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Thedford, Dunning, Halsey, Highway 83 crossing The Dismal River,
Natwick and Norway.
This includes the following highways...
Highway 2 between mile markers 202 and 240.
Highway 83 between mile markers 133 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4179 9997 4176 10059 4207 10077 4203 10025
TIME...MOT...LOC 2122Z 307DEG 17KT 4202 10041 4206 10070
HAIL...1.50IN
WIND...60MPH
$$
CDC2 follow-up statements
266
WWUS53 KLBF 152142
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
442 PM CDT Mon Jul 15 2019
NEC009-171-152215-
/O.CON.KLBF.SV.W.0159.000000T0000Z-190715T2215Z/
Blaine NE-Thomas NE-
442 PM CDT Mon Jul 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN BLAINE AND CENTRAL THOMAS COUNTIES...
At 441 PM CDT, a severe thunderstorm was located near Purdum, or 17
miles east of Thedford, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Thedford, Dunning, Halsey, Highway 83 crossing The Dismal River,
Natwick and Norway.
This includes the following highways...
Highway 2 between mile markers 202 and 240.
Highway 83 between mile markers 133 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4179 9997 4176 10059 4207 10077 4203 10025
TIME...MOT...LOC 2141Z 295DEG 15KT 4200 10024
HAIL...1.25IN
WIND...60MPH
$$
CDC109
WWUS53 KLBF 152207
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
507 PM CDT Mon Jul 15 2019
NEC009-171-152217-
/O.EXP.KLBF.SV.W.0159.000000T0000Z-190715T2215Z/
Blaine NE-Thomas NE-
507 PM CDT Mon Jul 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLAINE AND
CENTRAL THOMAS COUNTIES WILL EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.
LAT...LON 4179 9997 4176 10059 4207 10077 4203 10025
TIME...MOT...LOC 2207Z 307DEG 17KT 4193 10012
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:19 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 15, 4:19 PM CDT, 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 419 PM CDT Mon Jul 15 2019 .UPDATE... Issued at 417 PM CDT Mon Jul 15 2019 A forecast update is in place for the cluster of storms near Thedford. A gust to 46kts has been recorded. The forecast takes the storms southeast toward Lincoln and Custer counties over the next few hours. Storm motion is toward the southeast at 15 mph. && .SHORT TERM...(This evening through Tuesday night) Issued at 200 PM CDT Mon Jul 15 2019 Satellite timing tools suggest the shower and thunderstorm activity over ern Wyoming will be located across wrn Nebraska around 21z this afternoon. This seems faster than the deterministic model timing. The thunderstorm forecast this afternoon uses the timing tool and the fastest models, the HRRR and NAMnest, as the basis for a chance of severe thunderstorms with heavy rainfall. The HRRR also suggests good wind damage potential this evening but not significant (gusts less than 75 mph). The model generated gusts are around 65 mph. The model forms a QLCS on the nose of a 40kt 500mb jet and moves it through the Sandhills at around 45 mph. An isolated supercell or two may form later this evening behind the QLCS in the deeper shear. The heavy rain forecast across the Sandhills this evening is based on storm development ahead of the fast-moving QLCS. These storms and the QLCS will merge as indicated by the NAMnest. Precipitable water will be 1.50 inches or higher across the Sandhills. The dew point forecast uses the NAM guidance plus bias correction which is the most moist data set but is still too dry. Dew points in the 60s and lower 70s should continue tonight through Tuesday night. The temperature forecast uses the guidance blend plus bias correction. In the wake of tonight's significant thunderstorm activity, cooler outflow air from the storms will lower highs Tuesday into the 80s to lower 90s. The thunderstorm chances late Tuesday are just scattered across northern Nebraska. The models maintain a stable environment throughout the afternoon with activity just getting started in Wyoming around 21z. This activity will try and move east through nrn Nebraska but weaken as it encounters a more stable air. .LONG TERM...(Wednesday through Monday) Issued at 200 PM CDT Mon Jul 15 2019 Just isolated thunderstorms are in the forecast Wednesday through Monday but the NAMnest is firing off a line of storms late Wednesday afternoon. This is the most aggressive model. The other models are more stable with just a hint of storm activity shown in the SREF. The latest model consensus continues to show low pressure anchored over the central high Plains but swrn and ncntl Nebraska will be in the warm sector with a warm front near the SD border. This should support heat wave and possibly heat advisory conditions at times Wednesday through Saturday. The latest model blend features highs in the 90s through Saturday, even north of the weak frontal boundary. Temperatures at h700mb continue in the 15C-18C through Saturday, even across nrn Nebraska. This could support highs in the low 100s as indicated by the ECM. Both the GFS and ECM indicate a significant cold front late Saturday which cools high back into the 80s Sunday and Monday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1246 PM CDT Mon Jul 15 2019 VFR conditions prevail through the afternoon. Isolated thunderstorms arrive late this afternoon and into the evening. For KLBF...best chance for thunderstorms are between 01Z and 07Z. Thunderstorms are expected to last a bit longer at KVTN (between 23Z and 09Z). Large hail, heavy rainfall reducing visibility, and erratic strong winds should be expected during the overnight hours. Thunderstorms clear out by Tuesday morning with a return to VFR conditions. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for NEZ007. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous weather outlook, Jul 15, 3:24 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 324 PM CDT Mon Jul 15 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-162030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 324 PM CDT Mon Jul 15 2019 /224 PM MDT Mon Jul 15 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Heat indices in the mid to upper 90s will continue into early evening. Heat indices will be near 100 degrees across Boyd county before decreasing after sunset. Severe thunderstorms are possible into tonight across mainly the eastern Panhandle and northwest Nebraska. Large hail, damaging winds, and frequent lightning is possible. Locally heavy rainfall will be possible as well across much of northern Nebraska. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Isolated strong to briefly severe thunderstorms will be possible area-wide Tuesday afternoon and evening. Heat indicies in the mid to upper 90s, approaching and reaching 100 degrees some locations, are possible in the afternoon Wednesday, Thursday, and Friday generally along and east of a line from Imperial to North Platte to Butte. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 15, 2:44 PM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service North Platte NE 144 PM MDT Mon Jul 15 2019 NEZ094-152030- Western Cherry NE- 144 PM MDT Mon Jul 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 230 PM MDT... At 144 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles south of Medicine Lake, or 35 miles northwest of Mullen, moving east at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Cherry County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4243 10145 4261 10140 4260 10104 4230 10116 TIME...MOT...LOC 1944Z 281DEG 7KT 4251 10133 CDC
Special weather statement, Jul 15, 3:20 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service North Platte NE 320 PM CDT Mon Jul 15 2019 NEZ005-024-094-152100- Eastern Cherry NE-Hooker NE-Western Cherry NE- 320 PM CDT Mon Jul 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND NORTHERN HOOKER COUNTIES UNTIL 400 PM CDT/300 PM MDT/... At 320 PM CDT/220 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from near Brownlee to 18 miles north of Mullen. These storms were nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Giant Hill and Marsh Flat. This includes the following highways... Highway 97 between mile markers 71 and 87. Highway 83 between mile markers 158 and 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4210 10045 4209 10116 4235 10118 4227 10052 TIME...MOT...LOC 2020Z 335DEG 2KT 4221 10066 4231 10110 CDC
Special weather statement, Jul 15, 3:52 PM CDT, 31 minutes before
Special Weather Statement National Weather Service North Platte NE 352 PM CDT Mon Jul 15 2019 NEZ005-024-025-094-152130- Eastern Cherry NE-Hooker NE-Western Cherry NE-Thomas NE- 352 PM CDT Mon Jul 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY... NORTHEASTERN HOOKER AND NORTHERN THOMAS COUNTIES UNTIL 430 PM CDT/330 PM MDT/... At 352 PM CDT/252 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northeast of Thedford to 10 miles northeast of Mullen. Movement was southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Thedford, Seneca, Giant Hill, Natwick, Norway and Kelso. This includes the following highways... Highway 2 between mile markers 187 and 219. Highway 83 between mile markers 146 and 160. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4194 10029 4195 10099 4224 10103 4209 10030 TIME...MOT...LOC 2052Z 311DEG 12KT 4209 10050 4218 10095 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:16 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 14, 7:21 PM CDT | Special Weather Statement | LBF | Grant | 39 min |
| Jul 14, 8:28 PM CDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jul 14, 9:02 PM CDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 14, 9:29 PM CDT | Special Weather Statement | LBF | Boyd | 46 min |
| Jul 15, 2:44 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jul 15, 3:20 PM CDT | Special Weather Statement | LBF | Hooker | 40 min |
| Jul 15, 3:52 PM CDT | Special Weather Statement | LBF | Thomas | 38 min |
| Jul 15, 4:34 PM CDT | Special Weather Statement | LBF | Hooker | 41 min |
| Jul 15, 4:56 PM CDT | Special Weather Statement | LBF | Blaine | 49 min |
| Jul 15, 5:20 PM CDT | Special Weather Statement | LBF | Thomas | 40 min |
| Jul 15, 5:32 PM CDT | Special Weather Statement | LBF | Rock | 43 min |
| Jul 15, 5:45 PM CDT | Special Weather Statement | LBF | Blaine | 30 min |
| Jul 15, 6:22 PM CDT | Special Weather Statement | LBF | Garfield | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.